MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB415
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary hybrid bilateral functional endoscopic sinus surgery (fess) procedure, accuracy was off by over 4mm on the trudi system.The 0° trudi nav suction device (tdns000z), 70° trudi nav suction device (tdns070z), and 4.0mm ¿ 15° trudi navigation shaver blade (tsb415) were affected by the accuracy issues.The patient was re-registered two more times, but the issue persisted.The procedure continued without resolution.There was no report of any negative patient impact.On 11-apr-2024, additional information was received.Per the information, accuracy was confirmed using the registration probe after the registration process was completed.The end user did confirm accuracy known landmarks in endoscopic visualization inside the nasal cavity.Inaccuracy was determined by placing the suction device inside the nose and testing.Inaccuracy was first noticed when placing suction on the middle [turbinate] and it showed they were on [inferior turbinate].Accuracy was validated using both registration probe and instrumentation.Computed tomography (ct) image was used as the primary image.Field of view was axial.There were no noticeable defects to the ct scanned images.Related to the registration process, the information indicated that it was the physician who performed the registration.Accuracy was confirmed on the [turbinate], uncinate, skull base, and maxillary wall.The software version of the trudi system is version 2.3.2.3.During the procedure, there was no potential for metal interference.The patient tracker did not move during the procedure.The patient tracker cable was not under tension in relation to this event.There was no ferromagnetic material placed within the trudi zone.The emitter pad did not move and the patient did not move.No other device shaft was in the proximity to the transmitter of the emitter pad.Related to the 4.0mm ¿ 15° trudi navigation shaver blade (tsb415), when the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav.Monitor.The 4.0mm ¿ 15° trudi navigation shaver blade was plugged in after registration.Inaccuracy was determined when placing [the device] on anatomy inside nose.The crosshairs did not turn yellow.The serial number marked on the white trudi connector (usb) cannot be obtained.The white dongle was used with the device.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2024-00025 and 3005172759-2024-00026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19102181
Report Number3005172759-2024-00027
Device Sequence Number20767582
Product Code ERL
UDI-Device Identifier10705031469297
UDI-Public10705031469297
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSB415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown